Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 263, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 4, 2018, 10:33 PM CDT for 4 counties in Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2018, 10:33 PM CDT (03:33 UTC)
- Expired
- Jul 4, 2018, 11:02 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fayette County, TN, Hardeman County, TN, Haywood County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 31 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
081
WUUS54 KMEG 050333
SVRMEG
TNC047-069-075-167-050415-
/O.NEW.KMEG.SV.W.0263.180705T0333Z-180705T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
1033 PM CDT WED JUL 4 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Southeastern Tipton County in southwestern Tennessee...
Northern Fayette County in southwestern Tennessee...
Northwestern Hardeman County in southwestern Tennessee...
Southwestern Haywood County in southwestern Tennessee...
* Until 1115 PM CDT.
* At 1033 PM CDT, a severe thunderstorm was located over Whiteville,
or 8 miles northwest of Bolivar, moving west at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Bolivar, Whiteville, Somerville, Brighton, Dancyville, Cloverport,
Warren, Oakland, Mason, Gallaway, Braden, Asbury, Yum Yum, Belmont,
Hickory Point, Taylor Chapel, Hickory Withe, Meux Corner, Fayette
Corners and Laconia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3520 8964 3537 8963 3537 8964 3539 8965
3539 8970 3541 8971 3548 8971 3542 8899
3524 8899
TIME...MOT...LOC 0333Z 091DEG 30KT 3533 8912
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
645
WWUS54 KMEG 050402
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1102 PM CDT WED JUL 4 2018
TNC047-069-075-167-050411-
/O.CAN.KMEG.SV.W.0263.000000T0000Z-180705T0415Z/
Tipton TN-Fayette TN-Hardeman TN-Haywood TN-
1102 PM CDT WED JUL 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TIPTON...NORTHERN
FAYETTE...NORTHWESTERN HARDEMAN AND SOUTHWESTERN HAYWOOD COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3520 8964 3537 8963 3537 8964 3539 8965
3539 8970 3541 8971 3548 8971 3542 8899
3524 8899
TIME...MOT...LOC 0400Z 091DEG 30KT 3533 8941
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 7:13 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 4, 7:13 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
713 PM CDT Wed Jul 4 2018
.UPDATE...
Updated to extend heat advisory and add excessive heat warnings
through Thursday evening.
&&
.DISCUSSION...
A weak shortwave embedded within deep easterly flow, to the south
of a sprawling upper level ridge of high pressure over the Middle
Mississippi and Ohio Valleys, will produce scattered showers and
thunderstorms this evening. Very warm and humid weather will
continue through tonight.
Very hot and humid weather is anticipated for Thursday with
dangerous heat index values ranging from 105 to 115 degrees by
afternoon. Heat advisories have been extended through Thursday
evening areawide, with an excessive heat warning for most areas
along and west of the Mississippi River. Use extreme caution with
any outdoor activities tomorrow afternoon through early evening.
JLH
&&
.PREV DISCUSSION... /issued 250 PM CDT Wed Jul 4 2018/
Upper level ridge over the Midwest/central U.S. will retrograde
late Thursday/Friday, placing the Mid-South in northwest/northerly
upper flow. This will allow a weak front to move into the area,
with temperatures not as hot and increased precipitation chances.
For tonight...heat index values over 100 at many sites across the
Mid-South, so heat advisory continues. High-res models show
showers/a few tstorms over the area. Latest few runs of the CAMs,
as well as NAM/GFS, suggest convection persisting well into the
evening hours. Will raise POPs into the chance category for the
00-06Z period for SW TN/N MS/E AR. Agree with SPC assessment of
gusty winds possible, given strong DCAPEs across area.
Lingering effects of upper ridge should persist through Thursday.
Weak front will work in by late afternoon, but forecast highs in the
90s and dewpoints in the 70s suggest a heat advisory may be needed
for portions of the area, especially NE AR/MO Bootheel. Will let
midnight shift re-evaluate after the evening convection.
Upper-level transition in full swing by Thursday night/Friday. Mid-
South should see less influence from upper ridge, focusing of weak
frontal boundary, and weak upper system rounding the east side of
the ridge. Showers/tstorms increasing late Thursday night, and
widespread precipitation on Friday. At this point no organized
severe or widespread heavy rain is expected.
For Saturday...surface boundary should be drifting over N MS. Weak
systems riding along southern periphery of upper ridge should
keep convection mostly over and south of our N MS counties.
Surface boundary should wash out by late weekend, allowing moisture
and POPs to return to much of the area into early next week.
Upper ridge to build back over the MS/OH valley area by late in
the forecast period, which will mean increasing temps as well.
GW
&&
&&
.AVIATION.../00z TAFs/
VFR conditions will prevail through much of the forecast period.
There may be temporary reductions in vsbys in fog late tonight at
KMKL and KTUP. Isolated to scattered showers and thunderstorms
will also continue across the Mid South this evening and again
Thursday afternoon across southern sections. Winds should remain
light and variable tonight, becoming easterly on Thursday at
speeds between 5-8 kts.
JLH
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT Thursday for Lawrence-Randolph.
Excessive Heat Warning until 8 PM CDT Thursday for Clay-
Craighead-Crittenden-Cross-Greene-Lee AR-Mississippi-
Phillips-Poinsett-St. Francis.
MO...Excessive Heat Warning until 8 PM CDT Thursday for Dunklin-
Pemiscot.
MS...Heat Advisory until 8 PM CDT Thursday for Alcorn-Benton MS-
Calhoun-Chickasaw-DeSoto-Itawamba-Lafayette-Lee MS-Marshall-
Monroe-Panola-Pontotoc-Prentiss-Quitman-Tallahatchie-Tate-
Tippah-Tishomingo-Union-Yalobusha.
Excessive Heat Warning until 8 PM CDT Thursday for Coahoma-
Tunica.
TN...Heat Advisory until 8 PM CDT Thursday for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jul 4, 11:59 AM CDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1159 AM CDT Wed Jul 4 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-051045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 1159 AM CDT Wed Jul 4 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight A Heat Advisory is in effect for the entire Mid-South today as Heat Index values may exceed 105 degrees at times this afternoon and early this evening. A few strong storms are possible this afternoon and evening over southwest Tennessee...northern Mississippi...and extreme eastern Arkansas. Gusty wind...heavy rain...and lightning are the primary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat Index values may exceed 105 degrees on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 4, 9:23 PM CDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Memphis TN 923 PM CDT WED JUL 4 2018 TNZ052>055-050315- Henderson TN-Chester TN-Madison TN-Decatur TN- 923 PM CDT WED JUL 4 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1015 PM CDT FOR... Henderson County in southwestern Tennessee... Northeastern Chester County in southwestern Tennessee... Southeastern Madison County in southwestern Tennessee... Southwestern Decatur County in Middle Tennessee... At 923 PM CDT...a strong thunderstorm producing winds at least 40 mph was located near Darden, or 7 miles southeast of Lexington, moving west at 25 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in Henderson...northeastern Chester...southeastern Madison and southwestern Decatur Counties should monitor this storm closely. LAT...LON 3544 8871 3571 8873 3569 8819 3543 8819 TIME...MOT...LOC 0223Z 087DEG 21KT 3560 8828
Special weather statement, Jul 4, 9:31 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Memphis TN
931 PM CDT WED JUL 4 2018
MSZ005-006-009-050300-
Tishomingo MS-Alcorn MS-Prentiss MS-
931 PM CDT WED JUL 4 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1000 PM CDT
FOR...
Northern Tishomingo County in northeastern Mississippi...
Southeastern Alcorn County in northeastern Mississippi...
Northeastern Prentiss County in northeastern Mississippi...
At 931 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Iuka, moving west
at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Tishomingo...southeastern Alcorn and northeastern
Prentiss Counties should monitor this storm closely.
LAT...LON 3477 8811 3470 8853 3494 8854 3496 8818
3492 8816 3489 8810
TIME...MOT...LOC 0231Z 086DEG 27KT 3487 8818Local storm report, Jul 4, 9:45 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
945 PM CDT WED JUL 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND DMG 6 WSW CORINTH 34.90N 88.60W
07/04/2018 ALCORN MS 911 CALL CENTER
TREE DOWN ON HOME AND MULTIPLE OTHER TREES REPORTED DOWN.
TIME ESTIMATED BY RADAR.
&&
WLCSpecial weather statement, Jul 4, 9:50 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Memphis TN 950 PM CDT WED JUL 4 2018 TNZ089>091-050330- Hardeman TN-Fayette TN-McNairy TN- 950 PM CDT WED JUL 4 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1030 PM CDT FOR... Southern Hardeman County in southwestern Tennessee... Southeastern Fayette County in southwestern Tennessee... West central McNairy County in southwestern Tennessee... At 949 PM CDT...a strong thunderstorm producing winds at least 40 mph was located near Pocahontas, or 9 miles northwest of Big Hill Pond State Park, moving west at 30 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in southern Hardeman...southeastern Fayette and west central McNairy Counties should monitor this storm closely. LAT...LON 3522 8875 3505 8876 3501 8937 3528 8937 TIME...MOT...LOC 0249Z 091DEG 27KT 3514 8885
Local storm report, Jul 4, 10:03 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1003 PM CDT WED JUL 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 2 N FARMINGTON 34.95N 88.44W
07/04/2018 ALCORN MS EMERGENCY MNGR
SEVERAL TREES REPORTED DOWN ACROSS ALCORN COUNTY.
&&
JLHSpecial weather statement, Jul 4, 10:19 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Memphis TN
1019 PM CDT WED JUL 4 2018
MSZ009-014>017-050400-
Itawamba MS-Pontotoc MS-Union MS-Lee MS-Prentiss MS-
1019 PM CDT WED JUL 4 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1100 PM CDT
FOR...
Northwestern Itawamba County in northeastern Mississippi...
Northern Pontotoc County in northeastern Mississippi...
Union County in northeastern Mississippi...
Northern Lee County in northeastern Mississippi...
Southwestern Prentiss County in northeastern Mississippi...
At 1019 PM CDT...a strong thunderstorm producing winds at least 40
mph was located near Pratts Friendship, or near Baldwyn, moving west
at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Itawamba...northern Pontotoc...Union...
northern Lee and southwestern Prentiss Counties should monitor this
storm closely.
LAT...LON 3436 8847 3432 8925 3460 8925 3460 8872
3461 8872 3460 8846
TIME...MOT...LOC 0319Z 091DEG 34KT 3449 8857The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:53 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardin, McNairy | 52 min |
| Jul 4, 9:00 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 45 min |
| Jul 4, 9:16 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 25 min |
| Jul 4, 9:23 PM CDT | Special Weather Statement | MEG | Henderson | 52 min |
| Jul 4, 9:44 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, Hardin, McNairy | 46 min |
| Jul 4, 9:50 PM CDT | Special Weather Statement | MEG | Hardeman | 40 min |
| Jul 4, 10:02 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 43 min |
| Jul 4, 11:00 PM CDT | Special Weather Statement | MEG | Chester, Haywood, Henderson, Madison | 45 min |
| Jul 4, 11:26 PM CDT | Flash Flood Warning | MEG | Haywood, Madison | 3 hr |
| Jul 5, 5:38 PM CDT | Special Weather Statement | MEG | Hardin | 37 min |
| Jul 5, 6:10 PM CDT | Special Weather Statement | MEG | Chester, Hardin, McNairy | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.